MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE ACTIN ACTIVATED CEPHALOPLASTIN REAGENT

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE ACTIN ACTIVATED CEPHALOPLASTIN REAGENT
Model Number DADE ACTIN ACTIVATED CEPHALOPLASTIN REAGENT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens healthcare diagnostics inc.(siemens) analyzed sysmex cs-5100 system backup files provided by the customer.Siemens did not identify any systemic issues with the sysmex cs-5100 system.The system produced non-numerical aptt results, which signify that "analysis result could not be obtained due to errors and other problems".Based on the sysmex cs-5100 system operator's guide, the results were flagged because "an abnormal reaction was detected at the initial stage of the aptt coagulation reaction" and "the coagulation reaction was not detectable, due to low fibrinogen concentration, an anticoagulant sample or a reagent problem.The operator should "check the coagulation curve and follow the judgment criteria for your institution.Alternatively, check the volumes of sample and reagent, then repeat the test." the operator incorrectly reported the time (in seconds) that corresponded to 50% of the coagulation curve to the physician.The cause of the event is due to user error.The instrument and reagents are performing according to specifications.No further evaluation of this device is required.Mdr 9610806-2017-00083, mdr 9610806-2017-00084, mdr 9610806-2017-00086, and mdr 9610806-2017-00087 were filed for the same event.
 
Event or Problem Description
Non-numerical flagged activated partial thromboplastin time (aptt) results were obtained on two patient samples on the sysmex cs-5100 system.The customer incorrectly reported 2 of 3 non-numerical aptt results to the physician by reporting the time (in seconds) that corresponded to 50% of the coagulation curve.One patient sample was re-run on the same system twice, resulting in two aptt results.A discordant, falsely low aptt result, obtained by adding polybrene, and a correct aptt result were reported to the physician.The physician misinterpreted the system's early reaction error as short coagulation time.On the previous day, the customer reported a correct aptt result to the physician that was obtained on another sample from the same patient.There are no known reports of patient intervention or adverse health consequences due to the aptt results that were reported to the physician.

Brand Name
DADE ACTIN ACTIVATED CEPHALOPLASTIN REAGENT
Common Device Name
DADE ACTIN ACTIVATED CEPHALOPLASTIN REAGENT
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key6789758
Report Number9610806-2017-00085
Device Sequence Number139193
Product Code GFO
UDI-Device Identifier00842768003851
UDI-Public00842768003851
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K760318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 08/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Model NumberDADE ACTIN ACTIVATED CEPHALOPLASTIN REAGENT
Device Catalogue Number10445711
Device Lot Number557236A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/18/2017
Initial Report FDA Received Date08/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR